MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX TRANSTEND BR/2 IMPL SYS; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX TRANSTEND BR/2 IMPL SYS; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222263
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is broken, but is still attached to the suture.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that was released to distribution.At this point, no corrective action is required and no further action is warranted.A non-conformance search was performed for this product code 222263-lot #3787587 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair surgical procedure, it was observed that the anchor in their healix transtend implant system (br/2) broke during insertion.The sales rep stated that the anchor broke a third of the way up.The sales rep stated that the surgeon removed the broken pieces and that no debris was left in the patient.The sales rep reported that the surgeon completed the procedure with another like device using the same bone hole with no patient consequences but there was a two minute delay.The sales rep stated that the bone quality of the patient was average and that the patient was a (b)(6) male smoker.The device will be returning for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX TRANSTEND BR/2 IMPL SYS
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8258397
Report Number1221934-2018-51631
Device Sequence Number1959569
Product Code HWC
UDI-Device Identifier10886705008094
UDI-Public10886705008094
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K102298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222263
Device Lot Number3787587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2016
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age54 YR